MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS
Model Number FG-51D
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.Upon inspection testing of the returned device, the user's request was confirmed.It was discovered, the grasping portion could not be opened because the tube was compressively buckled.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.The following medwatch reports are related: patient identifiers (b)(6) is for lot 13k, this complaint.(b)(6) is for lot 84k.(b)(6) is for lot 16k.
 
Event or Problem Description
An olympus representative reported to olympus, on behalf of the user, prior to an unknown procedure, three disposable grasping forceps could not be opened and/or closed.The procedure was completed with a similar device.It was further reported, this type of procedure takes 14 minutes, however; the start of this procedure was delayed by 30 minutes due to this event.There were no patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.With regard to the device manufacture date, only the month and month and year are known: february, 2021.Furthermore, the correct lot number for the device is 12k and not 13k.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 28-feb-2022.Updated fields: d8, h6 and h10.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed the reported issue.A definitive root cause for this issue was not established.However, it is probable that the issue occurred because the tube was bent at an acute angle with an excessive force during handling.This bending caused it to buckle, and it was thought that this buckling increased the sliding resistance between the tube and the operation wire.Hence the difficulty in opening/closing the basket that was reported by the user.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu), which state the following: ¿·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·never use excessive force to open or close the grasping portion.This could damage the instrument.·when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body.¿ olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14894051
Report Number8010047-2022-11242
Device Sequence Number14749829
Product Code PTS
UDI-Device Identifier04953170375040
UDI-Public04953170375040
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-51D
Device Lot Number12K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer07/28/2022
08/23/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/17/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown